Thunderstorm Wind, Cameron
- When
- April 28, 10:58 PM CST
- Where
- Cameron County, Harlingen
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 26.183, -97.700
The ASOS in Harlingen measured a wind gust of 70 mph.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 28, 8:30 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 PM CDT FRI APR 28 2006 .UPDATE...CONVECTION CONTINUES TO MOVE INTO WESTERN ZONES THIS EVENING. ISSUED A QUICK UPDATE TO INTRODUCE SCHC POPS OVER CWA OVERNIGHT. && .PREV DISCUSSION...ISSUED AT 750 PM CDT FRI APR 28 2006...WINDY CONDITIONS CONTINUE TO GRADUALLY DISSIPATE THIS EVENING AND HAVE LET THE WIND ADVISORY EXPIRE. ALSO LET THE RFW EXPIRE AS HUMIDITIES CONTINUE TO RISE ACROSS THE REGION. A WEAK COLD FRONT WILL MOVE THROUGH CWA SAT MORNING PRODUCING ISOLD SHRA/TSRA ALONG AND AHEAD OF THE BOUNDARY AND SHIFTING WINDS TO THE NW IN ITS WAKE. WINDS VEER TO THE SE OVERNIGHT SAT WITH A WARMING TREND SUN THROUGH THE MIDDLE OF NEXT WEEK. CURRENT FCST ON TRACK BUT ISSUED UPDATE TO REMOVE WIND ADVISORY HEADLINE. && .MARINE...BUOY 42020 WAS REPORTING SE WINDS AT 21 KNOTS WITH GUSTS TO 25 AT 6 PM...WITH SEAS AT 7 FEET. ALSO KPIL WAS REPORTING SE WINDS 23G29KT. FURTHER TIGHTENING OF GRADIENT IS EXPECTED TONIGHT ...NOT RELAXING UNTIL DAYBREAK. THERE MAY BE A BRIEF PERIOD OF OFFSHORE FLOW LATE SATURDAY INTO SUNDAY. HOWEVER...WEAK TO MODERATE ONSHORE FLOW WILL RETURN BY LATE SUNDAY AND CONTINUE THROUGH THE MIDDLE OF THE WEEK. && .AVIATION...STRONG PRESSURE GRADIENT WILL CONTINUE OVER THE AREA TONIGHT SO WINDS WILL STAY RELATIVELY HIGH...MAINLY IN THE 20 KNOT RANGE. SOME MVFR CEILINGS CAN BE EXPECTED TONIGHT BUT CIGS SHUD LIFT TO 3K FT BY SUNRISE. FROPA LIKELY SATURDAY NOON WITH WINDS SHIFTING NORTH AT 15 KTS. VFR CONDITIONS ARE EXPECTED BEYOND. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 UNTIL 10 AM SATURDAY. && 55/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1017 PM CDT FRI APR 28 2006 TXZ248>257-291100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1017 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL MARINE AREAS OF THE LOWER TEXAS COAST THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. WINDS WILL SWITCH TO NORTHWEST AND DECREASE SATURDAY AFTER A COLD FRONT MOVES THROUGH IN THE MORNING...BUT A SMALL CRAFT ADVISORY MAY CONTINUE THROUGH SATURDAY AFTERNOON UNTIL HIGH SEAS SUBSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
The Brownsville radar (KBRO), 41 km away, was scanning. The volume nearest the first event began at 04:57 UTC.
2 thunderstorm wind. Local standard time, as filed.
The ASOS in Harlingen measured a wind gust of 70 mph.
Estimated gusts were reported by a National Weather Service employee. Widespread minor wind damage was reported in Brownsville, Harlingen and Los Fresnos due to strong outflow winds produced by thunderstorms in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511270, 5511269.